Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 76, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 7, 2015, 5:16 PM CDT for 5 counties in Arkansas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 5:16 PM CDT (22:16 UTC)
- Expired
- Jul 7, 2015, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:01 PM CDT | FLASH FLOOD | Herndon, AR | VIEWER PHOTO SHOWS WATER COVERING ROADWAY NEAR COUNTY ROAD 774 AND HWY 141. |
| Jul 7, 6:10 PM CDT | FLASH FLOOD | Bono, AR | VIEWER PHOTO SHOWS WATER COVERING ROADWAYS IN BONO. |
| Jul 7, 7:15 PM CDT | FLASH FLOOD | 3 N Jonesboro, AR | SEVERAL STREETS AND YARDS ARE FLOODED...AS EVIDENT IN PHOTOS FROM SAGE MEADOWS COMMUNITY. |
| Jul 7, 7:15 PM CDT | FLASH FLOOD | Paragould, AR | STREET FLOODING WITH WATER NEARING DOORS TO HOMES IN CARRIAGE HILLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WGUS54 KMEG 072216
FFWMEG
ARC021-031-055-075-121-080115-
/O.NEW.KMEG.FF.W.0076.150707T2216Z-150708T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
516 PM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 815 PM CDT
* AT 515 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JONESBORO...PARAGOULD...POCAHONTAS...WALNUT RIDGE...HOXIE...BONO...
BROOKLAND...MARMADUKE...LAKE FRIERSON STATE PARK...CROWLEYS RIDGE
STATE PARK...OAK GROVE HEIGHTS...LAFE...COLLEGE CITY...BIGGERS...
KNOBEL...O'KEAN...PEACH ORCHARD...DELAPLAINE...EGYPT AND MINTURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3602 9036 3599 9037 3589 9038 3580 9104
3588 9103 3589 9108 3633 9096 3638 9031
$$2 follow-up statements
432
WGUS74 KMEG 072344
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT TUE JUL 7 2015
ARC021-031-055-075-121-080115-
/O.CON.KMEG.FF.W.0076.000000T0000Z-150708T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH AR-CRAIGHEAD AR-GREENE AR-CLAY AR-LAWRENCE AR-
644 PM CDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHEASTERN RANDOLPH...NORTHERN CRAIGHEAD...GREENE...SOUTHWESTERN
CLAY AND SOUTHEASTERN LAWRENCE COUNTIES...
AT 642 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS MAINLY OVER NORTHERN SECTIONS OF
CRAIGHEAD COUNTY AND SOUTHERN PORTIONS OF GREENE COUNTY. WATER IS
COVERING THE ROADWAY IN A COUPLE OF LOCATIONS IN NORTHERN CRAIGHEAD
COUNTY. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2
INCHES OF RAIN OVER THE NEXT HOUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JONESBORO...PARAGOULD...POCAHONTAS...WALNUT RIDGE...HOXIE...BONO...
BROOKLAND...MARMADUKE...LAKE FRIERSON STATE PARK...CROWLEYS RIDGE
STATE PARK...OAK GROVE HEIGHTS...LAFE...COLLEGE CITY...BIGGERS...
KNOBEL...O'KEAN...PEACH ORCHARD...DELAPLAINE...EGYPT AND MINTURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3602 9036 3599 9037 3589 9038 3580 9104
3588 9103 3589 9108 3633 9096 3638 9031
$$535
WGUS74 KMEG 080107
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT TUE JUL 7 2015
ARC021-031-055-075-121-080116-
/O.EXP.KMEG.FF.W.0076.000000T0000Z-150708T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH AR-CRAIGHEAD AR-GREENE AR-CLAY AR-LAWRENCE AR-
807 PM CDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN RANDOLPH...NORTHERN
CRAIGHEAD...GREENE...SOUTHWESTERN CLAY AND SOUTHEASTERN LAWRENCE
COUNTIES WILL EXPIRE AT 815 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3602 9036 3599 9037 3589 9038 3580 9104
3588 9103 3589 9108 3633 9096 3638 9031
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:48 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 7, 3:48 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CDT TUE JUL 7 2015
.DISCUSSION...
A HEAVY RAIN AND FLASH FLOOD THREAT SHOULD DEVELOP THIS EVENING
ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND FAR NORTHWEST TENNESSEE. A FLASH FLOOD WATCH WILL
BE ISSUED FOR THESE AREAS BEGINNING THIS AFTERNOON AND EXTENDING
THROUGH EARLY WEDNESDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP SOUTHEAST ALONG
OUTFLOW FROM EARLIER CONVECTION TO THE NORTH OVER MISSOURI. THIS
BOUNDARY WILL LIKELY BE THE NEW FOCUS FOR TRAINING THUNDERSTORMS
WITH THE THREAT FOR VERY HEAVY RAINFALL. PRECIPITABLE WATER VALUES
IN THESE AREAS ARE PROGGED BY MODEL GUIDANCE TO EXCEED 2.25
INCHES. IN ADDITION...LIFT SHOULD BE ENHANCED ALONG THIS BOUNDARY
AS A LOW LEVEL JET STRENGTHENS AND NOSES INTO BOUNDARY IN RESPONSE
TO A SHORTWAVE LIFTING NORTHEASTWARD OUT OF TEXAS. THIS SCENARIO
SHOULD POSE A THREAT FOR HEAVY RAINFALL AND FLASH FLOODING IN
THESE AREAS INTO WEDNESDAY MORNING...BEFORE REFOCUSING FURTHER
NORTH ALONG A RETREATING SYNOPTIC WARM FRONT DURING THE DAY AS
THE SHORTWAVE AND ASSOCIATED SURFACE LOW LIFT FURTHER NORTHEAST
INTO THE MIDDLE MISSISSIPPI VALLEY. RAINFALL AMOUNTS IN THE FLASH
FLOOD WATCH AREA SHOULD RANGE BETWEEN 2 AND 4 INCHES...WITH
ISOLATED HIGHER AMOUNTS. THESE AMOUNTS HAVE BEEN COORDINATED WITH
HPC AND SURROUNDING OFFICES AND ALIGN WELL WITH THE HPC MODERATE
RISK FOR EXCESSIVE RAINFALL.
SHOWERS AND THUNDERSTORMS SHOULD DIMINISH IN COVERAGE LATER
WEDNESDAY MORNING WITH REDEVELOPMENT OF SCATTERED COVERAGE OF
STORMS AS THE ATMOSPHERE DESTABILIZES WEDNESDAY AFTERNOON MAINLY
ACROSS NORTHERN AREAS. A STRONG STORM OR TWO CANNOT BE RULED OUT
AS OVERALL SHEAR REMAINS STRONG AND MLCAPES EXCEED 1500 J/KG.
OVERALL WEAK MID LEVEL LAPSE RATES SHOULD LIMIT A MORE WIDESPREAD
SEVERE EVENT. TEMPERATURES SHOULD WARM BACK INTO THE UPPER 80S
NORTH TO LOWER 90S SOUTH. HUMID CONDITIONS SHOULD ALSO CONTINUE
AREAWIDE AS THE MID SOUTH REMAINS WELL ENTRENCHED IN THE WARM
SECTOR.
UPPER LEVEL RIDGING WILL BUILD BACK INTO THE MID SOUTH FROM THE
EAST BY THURSDAY AND REMAIN IN PLACE ACROSS THE REGION THROUGH THE
WEEKEND. THIS SHOULD LEAD TO HOTTER AND DRIER CONDITIONS
OVERALL...BUT THERE MAY STILL BE ISOLATED AFTERNOON CONVECTION
ACROSS SOUTHERN AND EASTERN SECTIONS FRIDAY AND SATURDAY. THIS
OCCURS AS THE RIDGE RETROGRADES WEST AND SLIGHTLY LOWER MID LEVEL
HEIGHTS SPREAD BACK OVER THESE AREAS. HEAT INDICES WILL ALSO CREEP
BACK UP TO BETWEEN 100-105 WHICH WILL MAKE FOR UNCOMFORTABLE
CONDITIONS. CONDITIONS WILL BE WATCH FOR POSSIBLE HEAT
ADVISORY...BUT AT THIS TIME APPEARS TO REMAIN BELOW CRITERIA.
THE RETROGRADING UPPER RIDGE SHOULD EVENTUALLY BREAK DOWN ALONG
ITS EASTERN PERIPHERY AND OVER THE EASTERN HALF OF OUR FORECAST
AREA BY EARLY NEXT WEEK. THIS WILL ALLOW FOR THE NORTHWEST FLOW TO
SET UP AGAIN WITH A SERIES OF SHORTWAVES MOVING THROUGH THE FLOW.
THIS WILL HELP TO INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS
AND ALSO PROVIDE SLIGHTLY COOLER BUT STILL HUMID WEATHER
CONDITIONS.
&&
.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS ARE EXPECTED ACROSS MOST TAF SITES TODAY.
HOWEVER...DURING THE AFTERNOON HOURS...VCTS SHOULD DEVELOP AT
JBR...MEM AND MKL. JBR STANDS THE BEST CHANCE OF LONGER DURATION
TSRA PERHAPS ALSO REDUCING VISIBILITIES TO NEAR 4SM. WINDS HAVE
ALSO INCREASED ABOVE 10 KTS AREA-WIDE WITH GUSTS NEAR 20 KTS FROM
THE SOUTHWEST. THESE WINDS SHOULD REMAIN STRONG THROUGH THE DAY
WITH THE MAINTENANCE OF THE LOW-LEVEL JET. WINDS ARE EXPECTED TO
SUBSIDE TONIGHT...INCREASING ONCE AGAIN ON WEDNESDAY TO SIMILAR
VALUES.
TVT
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CLAY-GREENE-
LAWRENCE-RANDOLPH.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR DUNKLIN-
PEMISCOT.
MS...NONE.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR LAKE-OBION.
&&Hazardous weather outlook, Jul 7, 4:02 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 402 PM CDT TUE JUL 7 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-082315- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 402 PM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND FAR NORTHWEST TENNESSEE THROUGH TONIGHT. NUMEROUS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SEVERAL INCHES OF RAINFALL ACROSS THE WATCH AREA. A STRONG THUNDERSTORM WILL ALSO BE POSSIBLE WITH STRONG WIND GUSTS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR HEAVY RAINFALL AND FLOODING WILL CONTINUE ACROSS THE FLASH FLOOD WATCH AREA THROUGH EARLY WEDNESDAY AFTERNOON. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE MID SOUTH WEDNESDAY AFTERNOON AND EVENING. ISOLATED DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY IN SUPPORT OF FLASH FLOODING AND ISOLATED SEVERE STORMS. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:50 PM CDT | Flash Flood Warning | MEG | Craighead, Cross, Poinsett | 3 hr |
| Jul 7, 3:53 PM CDT | Flash Flood Watch | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more | 14 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.